Differential and Integral Equations

Traveling waves of a non-local conservation law

Xinfu Chen and Huiqiang Jiang

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider traveling waves related to shocks for a non-local scalar conservation law \[ u_{t}+(f(u))_{x}=K\ast u-u, \] where $f$ is an arbitrary convex function, $K\ast u$ stands for the convolution in the spatial variable $x$, and $K$ is an arbitrary non-negative kernel with unit mass centered at the origin. Given a pair of values at $\pm\infty$ with $u_{-} > u_{+}$, we establish here the existence and uniqueness of a traveling-wave solution $u=\phi\left( x-ct\right) $ such that the wave speed \[ c=\frac{f\left( u_{+}\right) -f\left( u_{-}\right) }{u_{+}-u_{-}} \] and $\phi$, satisfying $\phi\left( \pm\infty\right) =u_{\pm}$, is a smooth decreasing function that can have at most one jump discontinuity at the origin. Our approach here is to consider a family of ``truncated" problems on $\left[ -n,n\right] $ which can be solved using Schauder's fixed-point theorem and then sending $n\rightarrow\infty$.

Article information

Source
Differential Integral Equations, Volume 25, Number 11/12 (2012), 1143-1174.

Dates
First available in Project Euclid: 20 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356012255

Mathematical Reviews number (MathSciNet)
MR3013408

Zentralblatt MATH identifier
1274.35230

Subjects
Primary: 35L65: Conservation laws 35L67: Shocks and singularities [See also 58Kxx, 76L05] 35R09: Integro-partial differential equations [See also 45Kxx]

Citation

Chen, Xinfu; Jiang, Huiqiang. Traveling waves of a non-local conservation law. Differential Integral Equations 25 (2012), no. 11/12, 1143--1174. https://projecteuclid.org/euclid.die/1356012255


Export citation